Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

July 10, 2012Tillman County, Oklahoma; Wilbarger County, Texas

NWS Norman, OK issued this special weather statement at Jul 10, 2012, 2:21 PM CDT for Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 2:21 PM CDT (19:21 UTC)
Expired
Jul 10, 2012, 2:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

Counties Tillman County, OK, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 22 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WWUS84 KOUN 101924
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT TUE JUL 10 2012

OKZ036-037-TXZ083-085-101945-
TILLMAN OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
221 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...
SOUTHEASTERN JACKSON...NORTHWESTERN WILBARGER AND SOUTHEASTERN 
HARDEMAN COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 
NEAR MANITOU SOUTHWESTWARD TO NEAR CHILLICOTHE AND VERNON...DRIFTING 
SOUTHWEST AT 10 MPH. THE STRONGEST STORMS WERE LOCATED NEAR 
MANITOU...SNYDER IN OKLAHOMA...AND ODELL IN WESTERN NORTH TEXAS.

HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 50 MPH... 
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...TIPTON...CHILLICOTHE...MEDICINE MOUND...
DAVIDSON...MANITOU...HEADRICK...ELMER...HUMPHREYS...FARGO...
LOCKETT...ODELL...OKLAUNION AND HESS. 

LAT...LON 3412 9977 3470 9922 3465 9909 3464 9910
      3464 9907 3461 9900 3459 9899 3459 9896
      3455 9885 3400 9908
TIME...MOT...LOC 1917Z 38DEG 7KT 3458 9904 

$$

AUSTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:45 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 10, 12:45 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT TUE JUL 10 2012

.AVIATION...
10/18Z TAFS...VFR CONDITIONS WILL DOMINATE TERMINALS OUTSIDE OF MVFR
RESTRICTIONS DUE TO TSRA. MOST OF THE TSRA WILL BE CONFINED TO
WESTERN OKLAHOMA TERMINALS...BUT ANTICIPATE SCATTERED DEVELOPMENT IN
VICINITY OF KOKC/KOUN EARLY IN FORECAST PERIOD AND THEN MOVING
SOUTHWEST TOWARD KLAW/KSPS. TOWARD AND AFTER 00Z EXPECT TSRA TO
DISSIPATE OR MOVE SOUTH OF OUN TERMINALS.

&&

.UPDATE...
SCATTERED SHOWERS/STORMS WILL AFFECT THE FA THROUGHOUT THE DAY
TODAY. BEST CHANCE WILL BE IN WESTERN PORTIONS OF CWA BUT WITH
HEATING ANYWHERE COULD EXPERIENCE SOME RAIN. SOME OF THE STORMS
MAY BECOME STRONG WITH GUSTY WINDS THIS AFTERNOON BUT LOCALLY
HEAVY RAINFALL WILL BE THE MAIN CONCERNS. TEMPERATURES WILL ALSO
BE COOLER TODAY IN MANY PLACES. HOWEVER... STILL WARM IN THOSE
AREAS RECEIVING MORE SUN. WILL SEND UPDATES SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 627 AM CDT TUE JUL 10 2012/

AVIATION...
A FEW SHRA AND TSRA ARE LIKELY THIS MORNING...MAINLY NW OF KEND-
KCSM-KELK. THESE SHRA/TSRA WILL LIKELY DISSIPATE BY
AFTERNOON...THEN REDEVELOP DURING THE EARLY AFTERNOON FARTHER S.
BY EVENING...CONVECTION SHOULD BE LIMITED TO THE RED RIVER AREA.
LOW CLOUDS WILL ACCOMPANY THE RAIN IN NW OK THIS MORNING.
OTHERWISE...EXPECT VFR CONDITIONS OUTSIDE TSRA...ALTHOUGH CANNOT
RULE OUT AREAS OF GROUND FOG TOMORROW NIGHT...ESPECIALLY WHERE
HEAVIER RAINFALL OCCURS TODAY.

PREV DISCUSSION... /ISSUED 350 AM CDT TUE JUL 10 2012/

DISCUSSION...
SUFFICIENT MOISTURE WILL REMAIN OVER OUR FORECAST AREA TODAY TO
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY. MID-LEVEL
SUBSIDENCE ASSOCIATED WITH THE UPPER HIGH OVER THE GREAT BASIN
WILL ADVANCE SOUTHEAST...DRYING OUT THE ATMOSPHERE OVER THE
CENTRAL AND SOUTHERN PLAINS. THIS WILL REDUCE OUR CHANCES OF RAIN
TO LESS THAN 20 PERCENT. HOWEVER...WE WILL REMAIN ON THE EASTERN
PERIPHERY OF THE UPPER HIGH...SO ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT THROUGH THE
ENTIRE FORECAST. CHANCES WILL RISE SLIGHTLY TOWARD NEXT
WEEKEND...MAINLY OVER OUR EASTERN COUNTIES.

ALONG WITH THE OVERALL DECREASE IN RAIN CHANCES...TEMPERATURES
WILL GENERALLY RISE SLOWLY THROUGH THE COMING WEEK AND WILL
REMAIN QUITE WARM INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  92  71  96  72 /  40  10  10  10
HOBART OK         89  69  98  71 /  60  20  10  10
WICHITA FALLS TX  91  73  96  74 /  50  20  10  10
GAGE OK           85  63  94  64 /  60  10  10  10
PONCA CITY OK     92  68  95  71 /  20  10  10  10
DURANT OK         89  72  93  72 /  50  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/26
Hazardous weather outlook, Jul 10, 11:22 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1122 AM CDT TUE JUL 10 2012

OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1122 AM CDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY
AND TONIGHT...SEVERE THUNDERSTORMS ARE UNLIKELY.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING...ESPECIALLY OVER WESTERN AND SOUTHERN
OKLAHOMA... AND WESTERN NORTH TEXAS. THE BETTER INSTABILITY AND
HEATING WILL OCCUR ACROSS PARTS OF SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE STORMS WILL SLOWLY MOVE SOUTH. STORMS WILL REMAIN
POSSIBLE OVERNIGHT BUT ARE EXPECTED TO DECREASE IN INTENSITY AND
COVERAGE AFTER SUNSET.

SEVERE STORMS ARE UNLIKELY TODAY AND TONIGHT DUE TO WEAK SHEAR
AND FAIRLY WEAK INSTABILITY. HOWEVER...A FEW STORMS MAY BE STRONG
AND PRODUCE GUSTY WINDS UP TO 50 MPH THROUGH 9 PM CDT TODAY WITH
LOCATIONS SOUTH OF I-40 HAVING THE BETTER CHANCE FOR A FEW STRONG
STORMS. OTHERWISE... CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN CONCERNS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY OCCUR TODAY AND TONIGHT WHICH MAY LEAD
TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY OVER FAR SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS AS A WEAK FRONT CONTINUES TO MOVE
SOUTH OF THE NWS NORMAN FORECAST AREA. SEVERE WEATHER IS NOT EXPECTED
BUT LOCALLY HEAVY RAINFALL DUE TO SLOW STORM MOTIONS WILL CONTINUE
TO POSE A THREAT OF LOCALIZED FLOODING.

CHANCES FOR THUNDERSTORMS MAY RETURN TO MAINLY SOUTHEAST OKLAHOMA
SUNDAY AND MONDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.

MAXWELL

In the hours before

Special weather statement, Jul 10, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT TUE JUL 10 2012

OKZ036-037-TXZ083-085-101945-
TILLMAN OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
221 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...
SOUTHEASTERN JACKSON...NORTHWESTERN WILBARGER AND SOUTHEASTERN
HARDEMAN COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR MANITOU SOUTHWESTWARD TO NEAR CHILLICOTHE AND VERNON...DRIFTING
SOUTHWEST AT 10 MPH. THE STRONGEST STORMS WERE LOCATED NEAR
MANITOU...SNYDER IN OKLAHOMA...AND ODELL IN WESTERN NORTH TEXAS.

HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...TIPTON...CHILLICOTHE...MEDICINE MOUND...
DAVIDSON...MANITOU...HEADRICK...ELMER...HUMPHREYS...FARGO...
LOCKETT...ODELL...OKLAUNION AND HESS.

LAT...LON 3412 9977 3470 9922 3465 9909 3464 9910
      3464 9907 3461 9900 3459 9899 3459 9896
      3455 9885 3400 9908
TIME...MOT...LOC 1917Z 38DEG 7KT 3458 9904

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:08 PM CDTSpecial Weather StatementOUNAtoka52 min
Jul 10, 2:38 PM CDTSpecial Weather StatementOUNOklahoma37 min
Jul 10, 3:02 PM CDTSpecial Weather StatementOUNJackson, Tillman28 min
Jul 10, 3:10 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma35 min
Jul 10, 3:46 PM CDTSpecial Weather StatementOUNTillman29 min
Jul 10, 4:24 PM CDTAreal Flood AdvisoryOUNComanche, Kiowa, Tillman3 hr

Nearby

Special Weather Statements in Oklahoma, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.